Utah, 2007Damaging Winds in Utah, August 5, 2007
August 5, 2007 · NWS SLC · 2 events in 2 counties and zones
Thunderstorms produced severe winds that caused damage in Box Elder and Cache Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced severe winds that caused damage in Box Elder and Cache Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 5, 3:10 PM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 5, 3:10 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
410 PM MDT SUN AUG 5 2007
.SYNOPSIS...UPPER TROUGH ALONG THE WEST COAST WILL KEEP SOUTHWEST
FLOW ACROSS THE REGION...RESULTING IN A GRADUAL DRYING TREND THROUGH
LATE IN THE WEEK. WEAK DISTURBANCES WITHIN THIS FLOW WILL TRACK
ACROSS NORTHWEST UTAH THROUGH TUESDAY.
&&
.DISCUSSION...AN UPPER TROUGH OVER NORTHWEST NEVADA AND SOUTHEAST
OREGON CONTINUES TO TRACK NORTHEAST AND WILL BRUSH EXTREME NORTHWEST
UTAH THIS EVENING...ACCOMPANIED BY A 85-90KT 300MB JET STREAK. THIS
WILL HELP ORGANIZE ANY CONVECTION THAT DEVELOPS...BUT IT APPEARS THE
BEST DYNAMICS WILL MOSTLY REMAIN NORTH OF UTAH. A DRY SLOT HAS MOVED
INTO EASTERN NEVADA...WITH DEWPOINTS THERE DOWN TO THE 20S THIS
AFTERNOON. A FAIRLY SHARP MOISTURE GRADIENT IS STILL APPARENT ALONG
THE UTAH/NEVADA BORDER HOWEVER...WITH DEWPOINTS OVER WESTERN UTAH IN
THE 40S. THE AIRMASS HAS BEEN TOO STABLE TO ALLOW CONVECTION TO
DEVELOP EARLIER THIS AFTERNOON...BUT CONTINUED SURFACE HEATING HAS
FINALLY HELPED TO PRODUCE ISOLATED THUNDERSTORMS. THERE IS A SLIGHT
SEVERE POTENTIAL WITH STORMS THAT DEVELOP OVER NORTHWEST
UTAH...OWING TO THE STRONG WIND SHEAR...BUT MOST OF THESE SHOULD BE
LIMITED TO NEAR THE IDAHO BORDER. MEANWHILE...AN AREA OF SCATTERED
CONVECTION FROM A VORT LOBE MOVING ACROSS WESTERN UTAH HAS NOW SLID
INTO NORTHEAST UTAH AND SHOULD BE EAST OF THE CWA LATER THIS EVENING.
OVER THE SOUTH...PRECIPITABLE WATER VALUES OF AN INCH OR MORE
PERSIST...BUT WITH LITTLE FORCING OUTSIDE OF AFTERNOON SURFACE
INSOLATION...CONVECTION HAS BEEN SLOW TO DEVELOP. CONVECTION IS NOW
FINALLY INCREASING IN AREAL COVERAGE. SOME OF THESE THUNDERSTORMS
HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN...BUT DUE TO
INCREASED FLOW ALOFT...THEY SHOULD BE MOVING FAST ENOUGH TO REDUCE
SOMEWHAT THE CHANCE OF FLASH FLOODING OVER ALL BUT THE EXTREME
SOUTHEASTERN ZONES. A WEAK DISTURBANCE MOVING INTO SOUTHEAST UTAH
FROM ARIZONA TONIGHT COULD KEEP CONVECTION GOING THERE OVERNIGHT.
WEST TO SOUTHWEST FLOW CONTINUES OVER NORTHERN AND WESTERN UTAH
TOMORROW...ALLOWING DRIER AIR TO PUSH FARTHER INTO THE AREA. ENOUGH
MOISTURE WILL LINGER OVER THE SOUTHEAST FOR A CHANCE OF
THUNDERSTORMS. A SLIGHTLY COOLER AIRMASS WILL ALSO WORK ITS WAY INTO
THE AREA...SO EXPECT AFTERNOON HIGHS NEAR OR SLIGHTLY BELOW CLIMO.
THE COOLER AIR THEN REMAINS OVER THE AREA THROUGH MIDWEEK WITH A
DRYING TREND ACROSS THE AREA. WEAK DISTURBANCES CONTINUE TO PUSH
ACROSS NORTHWEST UTAH...BUT THE AIRMASS SHOULD BE TOO DRY DURING THE
MIDDLE AND LATTER PART OF THE WEEK TO PRODUCE THUNDERSTORMS. THE
LATEST GFS RUNS SUGGEST THAT MOISTURE WILL RETURN FOR NEXT WEEKEND.
&&
.AVIATION...STRONG SOUTHERLY FLOW KEEPING THE LAKE BREEZE AT BAY
THIS AFTERNOON AT SLC. THERE IS A 10 PERCENT CHANCE OF A PERIOD OF
LIGHT AND VARIABLE OR NORTHWEST WINDS NEAR 00Z...BUT NOT ENOUGH
CONFIDENCE TO MENTION IN THE TAF. THUNDERSTORM OUTFLOW WINDS ARE NOT
LIKELY...HOWEVER IF THEY DO OCCUR THE MOST LIKELY DIRECTION WOULD BE
FROM THE SOUTH.
&&
.FIRE WEATHER...THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN UTAH
INTO THE EVENING HOURS AS A WEATHER SYSTEM BRUSHES THE AREA. DRIER
AIR ACROSS THE AREA WILL LIKELY RESULT IN STRONG GUSTY WINDS WITH
THESE STORMS. FURTHER SOUTH...ISOLATED WETTING RAINS WILL CONTINUE
ACROSS SOUTHEASTERN UTAH TODAY WHERE DEEP MOISTURE REMAINS.
A GRADUAL DRYING TREND WILL DEVELOP ACROSS MUCH OF THE DISTRICT
DURING UPCOMING WEEK. THIS MAY RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS WESTERN UTAH LATE IN THE WEEK INTO NEXT WEEKEND
DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
PUBLIC...CHENG
AVIATION...SMITH
FIRE WEATHER...SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 5, 3:31 AM MST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
431 AM MDT SUN AUG 5 2007
UTZ001>008-014>016-019-WYZ021-061200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHWEST WYOMING-
431 AM MDT SUN AUG 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND
NORTHERN UTAH...POPTIONS OF SOUTHWEST UTAH AS WELL AS SOUTHWEST
WYOMING.
ISOLATED THUNDERSTORMS WILL OCCUR TODAY AND INCREASE IN COVERAGE
THROUGH THE AFTERNOON AND EARLY EVENING. STORMS WILL HAVE BRIEF
HEAVY RAIN WITH GUSTY WINDS AND POSSIBLE HAIL...ESPECIALLY ACROSS
THE NORTHWEST AREAS LATE THIS AFTERNOON AND EARLY IN EVENING.
SOUTHWEST WINDS WILL INCREASE ACROSS WESTERN UTAH TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WIDELY SCATTERED THUNDERSTORMS FOR MONDAY THROUGH WEDNESDAY WITH A
DECREASING TREND. THUNDERSTORMS MAINLY IN NORTHWEST UTAH AND THE
NORTHEAST MOUNTAINS.
BREEZY SOUTHWEST WINDS WILL OCCUR ON MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ009>013-020-021-517-518-061200-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
431 AM MDT SUN AUG 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
AND SOUTHERN UTAH.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND BECOME
MORE NUMEROUS IN THE AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN INTO THE EARLY EVENING HOURS...MAINLY
ACROSS EASTERN UTAH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS MAINLY ACROSS SOUTH CENTRAL AND EASTERN
UTAH FOR MONDAY. THUNDERSTORMS WILL CONTAIN HEAVY
RAIN...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. WIDELY
SCATTERED THUNDERSTORMS FOR THE PERIOD TUESDAY THROUGH THURSDAY
WITH A DECREASING TREND TO ISOLATED ACTIVITY ON FRIDAY AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Thunderstorm Wind, Box Elder
- When
- August 5, 5:00 PM MST to 6:00 PM MST
- Where
- Box Elder County, Honeyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 41.630, -112.080
Three sheds were destroyed and one milk-barn was damaged.
Thunderstorm Wind, Cache
- When
- August 5, 5:15 PM MST to 5:45 PM MST
- Where
- Cache County, 0.51 mi W of Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.920, -111.810
A large tree was uprooted by strong winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 5 to 25, 200714 deaths · 188 injured · 20 events
- Heat in Kentucky, August 5 to 9, 200745 injured · 22 events
- Heat in Mississippi, August 5 to 16, 20071 death · 48 events
- Excessive Heat in Mississippi, August 5 to 25, 20071 death · 22 events
- Damaging Wind and Lightning Strikes in Georgia, August 5, 2007$507,000 · 52 kt wind · 4 events
- Tornadoes in Ohio, August 5, 2007$135,000 · EF0 · 2 events
- Heat in Arkansas, August 5 to 25, 20075 injured · 12 events
- Flash Flood and Heavy Rain in Wisconsin, August 5, 2007$90,000 · 4 events
- Hail and Damaging Winds in South Dakota, August 5, 2007$50,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Nebraska, August 5, 2007$37,000 · 2.75 in hail · 12 events
- Damaging Wind in South Carolina, August 5, 2007$50,000 · 61 kt wind · 1 event
- Damaging Wind in Wyoming, August 5, 2007$50,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55538, 55539.